Thunderstorm Wind, Wake
- When
- June 11, 8:01 PM EST
- Where
- Wake County, 2 mi S of Holly Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.600, -78.850
Numerous trees down south of Holly Springs near the Wilbon area.
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 11, 1:10 PM EST, 6 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 210 PM EDT SUN JUN 11 2006 .SHORT TERM /TONIGHT THROUGH WEDNESDAY/...SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING LATE THIS AFTERNOON IN UNSTABLE AIRMASS. SURFACE BOUNDARY ALONG NORTHERN PORTIONS OF FORECAST AREA AND MAV NOTED BY SPC ARE THE PRINCIPAL MET FEATURES FOR STORMS OTHER THAN DAY TIME HEATING. STORMS LIKELY BE ORGANIZED ALONG NORTHERN TIER OF FORECAST AREA WHILE PULSE STORMS EXPECTED SOUTHERN TIER. SOME STORMS EXPECTED BE SVR AND SPC LIKELY ISSUE SVR STORM WATCH FOR NORTHERN PORTION OF FORECAST AREA BY LATE AFTERNOON INTO EVENING. DUE TO APPROACHING SHORT WAVE ALOFT WILL CARRY POPS THROUGH THE OVERNIGHT. HOWEVER LOSS OF DAYTIME HEATING WILL LIMIT SVR TO EVE AND ACTIVITY SHOULD DIMINISH AS WELL...ESPECIALLY SOUTHERN TIER. CHANCE POPS CONTINUE FOR MONDAY. BY MONDAY EVENING THE BETTER MOISTURE AND FRONTAL BOUNDARY HAVE MOVED SEAWARD WITH UPPER LEVEL TROUGH PASSING AS WELL. CHANCE POPS FOR MONDAY NIGHT LIMITED TO EASTERN TIER OF CWA FOR ONLY THE EVENING HOURS. ON TUESDAY AND WEDNESDAY THE TROPICAL SYSTEM (NOW ALBERTO)IS EXPECTED BY TCP TO MOVE NE ALONG SE US COAST. GOOD WESTERLIES ALOFT SHOULD KEEP SYSTEM OFFSHORE AND PLACE BEST RAINFALL EAST OF TRACK. SO POPS WILL BE LOW FOR TUE AND WED WITH THE BETTER CHANCE IN THE FAR EASTERN TIER. CLOUDS MON AND NE WINDS TUE AND WED SHOULD KEEP DAYTIME HIGHS AT TO JUST BELOW SEASONAL NORMS. AFTER ANOTHER MUGGY NIGHT FOR TONIGHT. THEN LOWER DEWPOINTS PROVIDES COOLER NIGHTS SUNDAY NIGHT AND MONDAY NIGHT WITH LOWS BECOMING A LITTLE WARMER TUESDAY NIGHT. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... FOR THE EARLY PART OF THE LONG TERM FORECAST...CONTINUED TO FOLLOW CLOSELY THE EXTENDED FORECAST GUIDANCE FROM HPC DUE TO SOME UNCERTAINTY REGARDING THE TRACK OF ALBERTO. THIS RESULTS IN A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY...WITH A SLIGHT CHANCE LINGERING INTO THURSDAY. IF THE RESULTANT TRACK IS EXACTLY AS FORECAST WOULD ANTICIPATE CHANCES FOR RAIN BEING LOWERED FOR WEDNESDAY AND THURSDAY DUE TO SUBSIDENCE. FOR THE LATER PART OF THE WORK WEEK...FINALLY SOME INDICATION OF INCREASED HEIGHTS ALOFT AND SURFACE RIDGING EXTENDING WEST ACROSS THE NORTHERN GULF. THIS SHOULD SETTLE THE ACTIVE WEATHER PATTERN...AT LEAST FOR A TIME... OVER CENTRAL NORTH CAROLINA. EXTENDED GUIDANCE WOULD POINT TO SOME SMALL CHANCE OF INSTABILITY SHOWERS AND THUNDERSTORMS DUE TO LINGERING 850MB MOISTURE AND HEATING. HOWEVER...GIVEN THE RIDGING SURFACE AND ALOFT...AND NOT WANTING IN THE GRIDDED AND WORDED FORECASTS A SLIGHT CHANCE OF SHOWERS EVERY DAY...OPTED TO HAVE FRIDAY AND SATURDAY DRY. TEMPERATURES SHOULD RISE WELL INTO THE 80S...AND IF WINDS CAN BECOME A LITTLE MORE SOUTHWEST THAN CURRENTLY FORECAST...COULD NOT RULE OUT READINGS AT LEAST IN THE LOWER 90S IN SPOTS WITH INCREASING THICKNESSES ESPECIALLY FOR THE DAY SATURDAY. GFS HAS HIGHER MEAN MOISTURE MOVING IN SUNDAY SO WITH HEATING COULD BE A SLIGHT CHANCE OF SHOWERS THEN AND WILL HAVE THAT IN THE GRIDDED FORECAST. && .AVIATION... TIMING OF PERIODS OF SHOWERS AND THUNDERSTORMS DIFFICULT BUT... FOLLOWING THE CONSENSUS OF THE LATEST NAM AND RUC...ANTICIPATE A ROUND OF SHOWERS AND THUNDERSTORMS FROM AROUND 22Z TO 03Z FROM WEST TO EAST. INCREASING SURFACE CONVERGENCE AND SURFACE-BASED THETA-E ON MSAS OVER THE FAR WEST PART OF THE STATE...ALONG WITH INCREASING INSTABILITY...SHOULD RESULT IN INITIAL DEVELOPMENT IN THE WEST MOVING ACROSS CENTRAL NORTH CAROLINA DURING THE EVENING. FOLLOWING THIS...APPROACHING SHORTWAVES FROM THE WEST...EITHER REMNANT MCV FROM EARLIER MCS OVER THE MID-MISSISSIPPI VALLEY OR STRONGER WAVE MOVING SOUTH FROM THE WESTERN GREAT LAKES...MAY AID IN FURTHER DEVELOPMENT LATE TONIGHT. FORECAST PERIODS OF MVFR WITH TEMPO OF IFR CONDITIONS IN MODERATE THUNDERSTORMS...WITH THE BEST CHANCES OF LINGERING...PREDOMINATE IFR CONDITIONS IN THE TRIAD AROUND AND AFTER 12Z MONDAY. THIS IS WHERE MOS GUIDANCE FORECASTS PREVAILING NORTHEAST SURFACE WIND FOR MUCH OF THE MORNING. CONDITIONS SHOULD IMPROVE TO HIGH MVFR OR VFR THROUGHOUT CENTRAL NORTH CAROLINA BY AROUND 15Z MONDAY WITH SURFACE WINDS MOSTLY UNDER 10KTS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KK LONG TERM...DJF AVIATION...DJF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 506 AM EDT SUN JUN 11 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-120915- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 506 AM EDT SUN JUN 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT ...SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS CENTRAL NORTH CAROLINA TODAY INTO TONIGHT... A NEARLY STATIONARY FRONT WILL EXTEND FROM EAST TO WEST ACROSS CENTRAL NORTH CAROLINA THROUGH THIS AFTERNOON AND EVENING. THIS BOUNDARY WILL PROVIDE A FOCUS FOR STRONG TO SEVERE THUNDERSTORMS... AS UPPER LEVEL DISTURBANCES TRACK FROM NORTHWEST TO SOUTHEAST OVER THE STATE. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH DAYBREAK ESPECIALLY ACROSS THE NORTHERN PIEDMONT. THIS SEVERE THREAT IS IN RESPONSE TO ONGOING STRONG TO SEVERE THUNDERSTORMS OVER THE NORTHERN FOOTHILLS AT 330 AM... TRACKING EAST SOUTHEAST INTO THE NORTHERN PIEDMONT. THIS ACTIVITY IS EXPECTED TO GRADUALLY WEAKEN AS IT PUSHES EAST INTO THE PIEDMONT THROUGH DAYBREAK. LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING WILL ACCOMPANY THESE STORMS. ISOLATED STRONG WIND GUSTS TO 50 MPH AND HAIL TO PENNIES WILL BE POSSIBLE MAINLY NORTH OF THE INTERSTATE 40 CORRIDOR BEFORE THE STORMS WEAKEN BY DAYBREAK. A MORE SIGNIFICANT SEVERE THREAT EXISTS FROM MID TO LATE AFTERNOON INTO THE EVENING HOURS TONIGHT. CLEARING SKIES THIS MORNING WILL ALLOW FOR STRONG HEATING AND DESTABILIZATION OF THE AIR MASS OVER CENTRAL NORTH CAROLINA. THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP BY EARLY TO MID AFTERNOON OVER THE MOUNTAINS... AND SPREAD OUT INTO TO THE PIEDMONT LATE TODAY THROUGH THE EVENING. LARGE HAIL AND DAMAGING WIND WILL BE THE MAIN THREATS. LOCALLY HEAVY RAIN WITH TRAINING OF STORMS WILL BE A THREAT AS WELL. RAINFALL AMOUNTS OF 1 TO 2 INCHES... WITH LOCALLY HIGHER AMOUNTS WILL OCCUR WHERE 2 OR 3 STORMS TRAIN OVER THE SAME LOCATION. THE MAIN TIME OF CONCERN FOR SEVERE WEATHER WILL BE THROUGH DAYBREAK ACROSS THE PIEDMONT TRIAD... THEN AGAIN FOR ALL THE PIEDMONT BETWEEN 200 PM AND 800 PM... AND FOR THE SANDHILLS AND COASTAL PLAIN BETWEEN 400 PM AND 200 AM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON. BADGETT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
825 PM EDT SUN JUN 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG GREENSBORO 36.08N 79.83W
06/11/2006 GUILFORD NC TRAINED SPOTTER
TWO...SIX TO EIGHT INCH DIAMETER TREES DOWN NEAR
INTERSECTION OF OWEN AND MARKHAM RD.
&&
BSDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
826 PM EDT SUN JUN 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG GREENSBORO 36.08N 79.83W
06/11/2006 GUILFORD NC TRAINED SPOTTER
TWO LARGE OAK TREES DOWN NEAR THE INTERSECTION OF SUMMIT
AVE. AND DANE ST.
&&
BSDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
827 PM EDT SUN JUN 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG GREENSBORO 36.08N 79.83W
06/11/2006 GUILFORD NC TRAINED SPOTTER
TREES ON POWER LINES AT RANKIN CHURCH RD.
&&
BSDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 832 PM EDT SUN JUN 11 2006 NCZ042-078-120130- JOHNSTON-WAYNE- 832 PM EDT SUN JUN 11 2006 ...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN JOHNSTON AND WAYNE COUNTIES THROUGH 930 PM EDT... AT 832 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 12 MILES WEST OF GRANTHAM...OR ABOUT 17 MILES SOUTH OF SMITHFIELD...MOVING EAST AT 25 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...GRANTHAM... MAR-MAC...BROGDEN...GOLDSBORO...AND...ELROY. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. SOME DOWNED TREE BRANCHES ARE POSSIBLE. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. REMEMBER...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE REGION UNTIL 11 PM EDT. WSS
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
833 PM EDT SUN JUN 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG GREENSBORO 36.08N 79.83W
06/11/2006 GUILFORD NC TRAINED SPOTTER
TREES ON POWER LINES AT RANKIN CHURCH NEAR SUMMIT AVE.
&&
BSDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
859 PM EDT SUN JUN 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TORNADO NEW HILL 35.68N 78.90W
06/11/2006 WAKE NC PUBLIC
PUBLIC REPORT TORNADO ON HARRIS LAKE
&&
SSHARPThe Raleigh/Durham radar (KRAX), 33 km away, was scanning. The volume nearest the first event began at 01:00 UTC.
4 thunderstorm wind. Local standard time, as filed.
Numerous trees down south of Holly Springs near the Wilbon area.
Tree down on Cokesbury Road.
Tree down on Atkins Road near the Wake County line. Automobile hit tree in the road. No injuries reported.
Power lines down on Matthews Road near HWY 401 North.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2006Every state in 2006This day in weather historyWarnings in North Carolina, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5511186, 5511187, 5511188, 5511189.